Hail, Redwood
- When
- June 5, 1:37 PM CST
- Where
- Redwood County, 0.85 mi SE of Morgan
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.410, -94.910
A warm frontal boundary was the catalyst for severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm frontal boundary was the catalyst for severe weather on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 5, 11:42 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CDT THU JUN 5 2008
.UPDATE...FOR 18Z AVIATION DISUCSSION BELOW
&&
.DISCUSSION.../ISSUED 857 AM CDT THU JUN 5 2008/
A SIGNIFICANT SEVERE WEATHER OUTBREAK IS STILL EXPECTED LATER
TODAY. HOWEVER...A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED THIS MORNING...SO HAVE REDUCED PRECIPITATION CHANCES TO
30 PERCENT OR BELOW PRIOR TO 18Z. HAVE ALSO REMOVED -SHRA FROM
TAFS...AND PROLONGED IFR CEILINGS UNTIL THIS AFTERNOON.
A SURFACE WARM FRONT BISECTING IOWA AT 14Z WILL LIFT NORTH TODAY...AND
REACH SOUTHERN MINNESOTA THIS AFTERNOON. THE PRESENCE OF A WEAK
MID LEVEL CAP MAY INITIALLY INHIBIT THUNDERSTORM DEVELOPMENT EARLY THIS
AFTERNOON...BUT SURFACE HEATING /WITH EVENTUAL CLEARING IN
SOUTHERN MN/ AND AN APPROACHING SHORTWAVE TROUGH...SHOULD PROVIDE
SUFFICIENT DESTABILIZATION FOR THUNDERSTORM INITIATION ACROSS
SOUTHERN MN BY 20Z. FORECAST SYNOPTIC/MESOSCALE FEATURES AND
PARAMETERS ARE STILL INDICATING A HIGH POTENTIAL FOR SEVERE
THUNDERSTORMS AND TORNADOES...AS DISCUSSED IN THE 409 AM CDT
DISCUSSION BELOW. ADDITIONALLY...AREAS ALONG AND SOUTH OF A
GRANITE FALLS...TO BLOOMINGTON...TO HASTINGS LINE HAVE BEEN
UPGRADED TO A HIGH RISK BY THE STORM PREDICTION CENTER.
&&
.AVIATION.../18Z TAF ISSUANCE/
CLOUDS WILL SCATTER OUT BRIEFLY THIS AFTERNOON...WITH TEMPORARY VFR
CONDITIONS PRIOR TO THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS.
STRONG THUNDERSTORMS ENTERING SOUTHWESTERN MINNESOTA AROUND 18Z
WILL SPREAD EAST AND NORTH THIS AFTERNOON AND EVENING. STRONG
WINDS...HAIL...AND IFR CONDITIONS WILL ACCOMPANY MANY OF THE
THUNDERSTORMS. SHOWERS WILL CONTINUE INTO THE MORNING HOURS ON
FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
MORNING FOR ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-
CHISAGO-DAKOTA-DOUGLAS-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-
ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-POPE-RAMSEY-
REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW
MEDICINE.
WI...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
MORNING FOR BARRON-DUNN-PEPIN-PIERCE-POLK-ST. CROIX.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1222 PM CDT THU JUN 5 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1222 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY MID AFTERNOON...AND SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THERE IS A THREAT FOR TORNADOES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO HASTINGS. LARGE HAIL...DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...AND FLASH FLOODING ARE ALSO A DISTINCT POSSIBILITY INTO THE OVERNIGHT HOURS ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN ON FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS DEVELOPING IN THE WAKE OF THE COLD FRONT ACROSS CENTRAL AND SOUTHERN MINNESOTA DURING THE DAY FRIDAY. CHECK LATER OUTLOOKS FOR ADDITIONAL DETAILS. THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA ON SATURDAY AND CONTINUE THROUGH NEXT TUESDAY. SEVERE STORMS MAY OCCUR ON SATURDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS HIGHLY LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF AN APPLETON...TO TWIN CITIES METRO...TO RED WING LINE. LS/RAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 235 PM CDT THU JUN 5 2008 MNZ074-082-052015- BROWN-WATONWAN- 235 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT FOR BROWN AND WATONWAN COUNTIES UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DARFUR. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DARFUR. LA SALLE. HANSKA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. LS
The Minneapolis radar (KMPX), 117 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
19 hail. Local standard time, as filed.
Occurred at Highway 5 and 284. Hail covered the ground.
Hail was observed in Tonka Bay.
Occurred 0.5 miles north of 394 and 494.
Observed at the intersection of Carlson Parkway and 494.
Hail was observed at the intersection of 63rd and Hwy 169.
Occurred at the intersection of Highway 100 and I-694.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114645, 114646, 114647, 114648, 114649, 114650, 114651, 114652, 114653, 114655, 114656, 114657, 114658, 114659, 114660, 114662, 114664, 114661, 114663.